Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 111, NWS JSJ

June 15, 2011

NWS JSJ issued this small craft advisory at Jun 15, 2011, 10:13 PM CDT. It took effect at Jun 16, 2011, 5:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 10:13 PM CDT (03:13 UTC)
In effect from
Jun 16, 2011, 5:00 AM CDT
Expired
Jun 16, 2011, 3:24 AM CDT
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WHCA72 TJSJ 160313 RRA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...DELAYED
NATIONAL WEATHER SERVICE SAN JUAN PR
1113 PM AST WED JUN 15 2011

...A TROPICAL WAVE IS BRINGING STRONG WINDS TO THE CARIBBEAN WATERS...

.A TROPICAL WAVE MOVING THROUGH THE AREA WILL BRING STRONG WINDS
TO THE CARIBBEAN WATERS. WINDS WILL BEGIN INCREASING TONIGHT AND
PEAK ON THURSDAY MORNING.

AMZ732-161115-
/O.NEW.TJSJ.SC.Y.0111.110616T1000Z-110616T1700Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1113 PM AST WED JUN 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 1 PM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM AST THURSDAY. 


* WINDS: WINDS OF UP TO 25 KNOTS WITH GUSTS TO 33 KNOTS ARE
  EXPECTED DURING THE PASSAGE OF A TROPICAL WAVE THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-161115-
/O.NEW.TJSJ.SC.Y.0111.110616T1200Z-110616T1600Z/
MONA PASSAGE SOUTHWARD TO 17N-
1113 PM AST WED JUN 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO NOON AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO NOON AST THURSDAY. 

* WINDS: WINDS OF UP TO 25 KNOTS WITH GUSTS TO 33 KNOTS ARE
  EXPECTED DURING THE PASSAGE OF A TROPICAL WAVE THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
1 follow-up statement
118 
WHCA72 TJSJ 160824
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
424 AM AST THU JUN 16 2011

...SMALL CRAFT ADVISORY CONDITIONS NO LONGER EXPECTED...


AMZ741-160930-
/O.CAN.TJSJ.SC.Y.0111.110616T1200Z-110616T1600Z/
MONA PASSAGE SOUTHWARD TO 17N-
424 AM AST THU JUN 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

AMZ732-160930-
/O.CAN.TJSJ.SC.Y.0111.110616T1000Z-110616T1700Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
424 AM AST THU JUN 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 6:48 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 15, 6:48 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL
748 PM AST WED JUN 15 2011

.AVIATION...FAST MOVING SHOWERS AND A FEW TSTORMS WILL CONTINUE OVER
EASTERN AREAS THROUGHOUT THE NIGHT...SO MAINTAINED VCSH/VCTS FOR THE
TERMINALS AND WILL HAVE TO MONITOR RADAR TRENDS FOR AMENDMENTS.
BRIEF IFR IS EXPECTED IN THE HEAVIER SHRA/TSRA. GUSTS TO AROUND 25
KNOTS ARE EXPECTED IN THE HEAVIER ACTIVITY.

&&

.DISCUSSION...

A TROPICAL WAVE WILL CONTINUE MOVING WESTWARD ACROSS THE REGIONAL
ISLANDS AND WATERS...WITH THE MAIN ENERGY OF THE WAVE AND
ASSOCIATED CONVECTION MAINLY JUST SOUTH OF PUERTO RICO. RECENT
SATELLITE IMAGERY INDICATES THAT THE WAVE AXIS IS LIKELY JUST
SOUTH OF PUERTO RICO WITH THE MORE ACTIVE CONVECTION JUST TO THE
EAST OF THE AXIS. AS THE TROPICAL WAVE CONTINUES TO MOVE WESTWARD
ACROSS THE REGION TONIGHT INTO THURSDAY...SCATTERED TO NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE U.S VIRGIN
ISLANDS AND PUERTO RICO FROM THIS AFTERNOON INTO TONIGHT. IN
ADDITION THERE WILL BE A WIND SURGE WITH THE WAVE PASSAGE...WITH
WINDS TO NEAR 23 KNOTS POSSIBLE...WITH THE LATEST GUIDANCE
SUGGESTING THE SURGE TO PASS THROUGH THE AREA LATER TONIGHT INTO
THURSDAY MORNING. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THIS
ACTIVITY. RAINFALL ACCUMULATIONS FROM 2 TO 4 INCHES PER HOUR MAY
BE POSSIBLE WITH THE STRONGEST ACTIVITY AND EVEN LOCALLY HIGHER
AMOUNTS ARE POSSIBLE...WITH URBAN AND SMALL STREAM TYPE FLOODING
POSSIBLE AS WELL.

THE 12Z GUIDANCE SUGGESTS THAT THE MAIN WAVE ENERGY AND THE DEEPER
TROPICAL MOISTURE WILL BEGIN TO EXIT THE REGION LATER ON
THURSDAY...BUT RESIDUAL TROPICAL MOISTURE BEHIND THE WAVE SHOULD
RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
REGION ON THURSDAY WITH MORE NORMAL DIURNALLY DRIVEN SHOWERS
FRIDAY INTO THE WEEKEND.

&&

.MARINE...

A WIND SURGE WITH THE AFOREMENTIONED TROPICAL WAVE COULD RESULT IN
WINDS TO NEAR 23 KNOTS...WITH THE GUIDANCE SUGGESTING THE SURGE
REACHING THE LOCAL ATLANTIC AND CARIBBEAN WATERS AROUND 06Z ON
THURSDAY. FOR THE MARINE ZONES AFFECTED...A PRECAUTIONARY
STATEMENT IS IN AFFECT WITH A SMALL CRAFT ADVISORY LIKELY REQUIRED
FOR EARLY THURSDAY. PLEASE CONSULT THE COASTAL WATERS FORECAST FOR
MORE DETAILS.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  89  78  90 /  70  70  10  10
STT  80  89  80  90 /  70  70  10  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

60/57
Hazardous weather outlook, Jun 15, 4:37 AM CDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
537 AM AST WED JUN 15 2011

AMZ710>745-PRZ001>013-160945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
537 AM AST WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL CARIBBEAN WATERS
TONIGHT INCREASING THE SHOWER AND THUNDERSTORMS ACTIVITY...MAINLY
ACROSS THE EASTERN AND SOUTHEASTERN PORTIONS OF PUERTO RICO. SOME
THUNDERSTORMS MAY PRODUCE TORRENTIAL DOWNSPOURS...LOCALIZED FLASH
FLOODING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF WIND
DAMAGE...FLOODING AND RAINFALL AMOUNTS GREATER THAN THREE INCHES
WOULD BE GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-160945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
537 AM AST WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL CARIBBEAN WATERS
TONIGHT INCREASING THE SHOWER AND THUNDERSTORMS ACTIVITY ACROSS
THE LOCAL ISLANDS. SOME THUNDERSTORMS MAY PRODUCE TORRENTIAL
DOWNSPOURS...LOCALIZED FLASH FLOODING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF WIND
DAMAGE...FLOODING AND RAINFALL AMOUNTS GREATER THAN THREE INCHES
WOULD BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Jun 15, 8:40 PM CDT, 1 hour 33 minutes before
PRC015-057-095-109-151-160215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL
940 PM AST WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 1015 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES

IN PUERTO RICO

     ARROYO...PATILLAS...MAUNABO...GUAYAMA AND YABUCOA

INCLUDING THE FOLLOWING LOCATIONS

     ARROYO...BUENA VISTA...CORAZON...EMAJAGUA...GUAYAMA...
     MARTORELL...MAUNABO...OLIMPO...PALMAS...PATILLAS...PLAYITA AND
     YABUCOA

AT 931 PM AST...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN MOVING ONSHORE THE SOUTHEAST COAST OF PUERTO RICO. WIND GUSTS
OF 35 TO 40 MPH ALONG WITH TORRENTIAL RAINFALL IS EXPECTED WITH THESE
STORMS.

SHOULD SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER THESE SAME
AREAS TONIGHT...THERE WILL BE A FLOODING CONCERN...ESPECIALLY GIVEN
THE SATURATED SOILS. STAY TUNED TO THE LATEST STATEMENT OR WARNINGS
ISSUED BY THE NATIONAL WEATHER SERVICE.

GREGORIA
Special weather statement, Jun 15, 8:51 PM CDT, 1 hour 22 minutes before
PRC015-057-095-109-151-160215-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
940 PM AST MIERCOLES 15 DE JUNIO DE 2011

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 10:15 PM AST PARA LAS PERSONAS EN LOS SIGUIENTE MUNICIPIOS
 EN PUERTO RICO

    ARROYO...PATILLAS...MAUNABO...GUAYAMA Y YABUCOA

A LAS 9:31 PM AST...EL RADAR DOPPLER INDICO TRONADAS CON FUERTES
LLUVIAS MOVIENDOSE SOBRE TIEERA EN LA COSTA SURESTE DE PUERTO RICO.
RAFAGAS DE VIENTO DE 35 A 40 MPH ACOMPANADO POR LLUVIAS TORRENCIALES
SE ESPERA CON ESTAS TRONADAS.

SI AGUACEROS Y TRONADAS CONTINUAN MOVIENDOSE SOBRE ESTAS AREAS ESTA
NOCHE...PODRAN HABER PROBLEMAS DE INUNDACION...ESPECIALMENTE EN
AREAS CON SUELOS SATURADOS. MANTENGASE INFORMADO PARA LOS ULTIMOS
BOLETINES O AVISOS EMITIDOS POR EL SERVICIO NACIONAL DE METEOROLOGIA.

GREGORIA/KN

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:25 PM CDTSpecial Marine WarningJSJ65 min
Jun 15, 8:18 PM CDTSpecial Marine WarningJSJ57 min
Jun 15, 9:08 PM CDTAreal Flood AdvisoryJSJ3 hr
Jun 15, 10:01 PM CDTSpecial Marine WarningJSJ89 min
Jun 16, 5:40 AM CDTSpecial Marine WarningJSJ50 min
Jun 16, 7:32 AM CDTAreal Flood AdvisoryJSJ3 hr
Jun 16, 9:26 AM CDTSpecial Marine WarningJSJ34 min
Jun 16, 10:01 AM CDTAreal Flood AdvisoryJSJ119 min
Jun 16, 10:05 AM CDTAreal Flood AdvisoryJSJ3 hr
Jun 16, 10:30 AM CDTFlash Flood WarningJSJ3 hr
Jun 16, 10:53 AM CDTSpecial Marine WarningJSJ52 min
Jun 16, 12:57 PM CDTAreal Flood AdvisoryJSJ99 min
Jun 15, 9:51 PM CDTAreal Flood AdvisoryJSJ3 hr
Jun 16, 12:45 AM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.